Oklahoma, 2014Flash Flooding and Lightning Strike in Oklahoma, July 10, 2014
July 10, 2014 · NWS TSA · 3 events in 2 counties and zones
Several areas of thunderstorms developed and moved across portions of northeastern Oklahoma during the day on the 10th. A home was struck by lightning from one of these storms during the afternoon, resulting in damage to the home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several areas of thunderstorms developed and moved across portions of northeastern Oklahoma during the day on the 10th. A home was struck by lightning from one of these storms during the afternoon, resulting in damage to the home. Localized flash flooding also occurred from the excessive rainfall that occurred in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 10, 12:01 PM CST, 48 minutes earlier.
Area forecast discussion, Jul 10, 12:01 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT THU JUL 10 2014
.DISCUSSION...
QUICK ZONE UPDATE TO SLASH MAX TEMPS WHERE MCS CLOUD
PRECIP HOLDING MUCH OF THE AFTERNOON.
GW
&&
.PREV DISCUSSION... /ISSUED 1041 AM CDT THU JUL 10 2014/
DISCUSSION...
MCS AND ASSOCIATED MCV MAKING ITS' WAY ACROSS EASTERN OK AND
INTO NORTHWEST ARKANSAS. GOOD SOAKING RAIN WITH THIS SYSTEM.
GRIDS ADJUSTED FOR INCREASED POP NORTHWEST ARKANSAS AHEAD OF
MCS. ENOUGH DAYLIGHT BEHIND THE MCS SO TEMPERATURES RECOVER
AND REACH PREVIOUS FORECAST MAXIMUMS.
GW
PREV DISCUSSION... /ISSUED 640 AM CDT THU JUL 10 2014/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY WEAKEN AS IT
MOVES SOUTHEAST ACROSS THE AREA THIS MORNING AFFECTING MOST OF THE
TAF SITES. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITHIN THE
STRONGER STORMS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH
THE FORECAST PERIOD.
PREV DISCUSSION... /ISSUED 411 AM CDT THU JUL 10 2014/
DISCUSSION...
MCS OVER SOUTHERN KANSAS WAS ENTERING INTO NORTH CENTRAL OKLAHOMA
EARLY THIS MORNING...WHILE A FRONTAL BOUNDARY HAD POSITIONED
ITSELF FROM SOUTHEAST OKLAHOMA INTO SOUTHWEST KANSAS. SOME
SCATTERED SHOWERS AND THUNDERSTORMS HAD ALSO DEVELOPED ACROSS
SOUTHEAST OKLAHOMA NEAR THE SOUTHERN PORTION OF THE FRONT. BOTH
THE SCATTERED CONVECTION AND THE MCS WILL CONTINUE TO PUSH
SOUTH TO SOUTHEAST THIS MORNING. THERE IS THE POTENTIAL FOR HEAVY
RAINFALL AS THE MCS MOVES INTO THE CWA...AND ALSO A LIMITED SEVERE
POTENTIAL WILL BE POSSIBLE AS THE MCS INTERACTS WITH THE FRONT.
STRONG WINDS AND HAIL WOULD BE THE MAIN HAZARDS. GREATER CHANCES
FOR PRECIP WILL BE WITH THE MCS ACROSS NORTHEAST OKLAHOMA THROUGH
THE MORNING HOURS AND SHIFT EASTWARD THIS AFTERNOON AS THE MCS
DECAYS AND THE FRONT LIFTS NORTHEASTWARD AS A WARM FRONT.
ONGOING PRECIP AND CLOUD COVER WILL LOOK TO HINDER HIGH TEMPS THIS
AFTERNOON ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
HOWEVER...WITH THE FRONT PUSHING THOUGH...A LATE AFTERNOON
TEMPERATURE RALLY COULD BE POSSIBLE ACROSS NORTHEAST OKLAHOMA.
THUS...HIGHS IN THE 80S TO LOWER 90S FROM NORTH TO SOUTH LOOKS
POSSIBLE. THE WARM FRONT IS EXPECTED TO EXIT THE REGION AND
SHIFT PRECIP CHANCES OFF TO THE EAST THIS EVENING. OVERNIGHT
TONIGHT...SOUTHERLY WINDS RETURN TO THE REGION AS A RIDGE OF HIGH
PRESSURE BEGINS TO BUILD BACK OVER THE SOUTHERN PLAINS.
THE RIDGE OF HIGH PRESSURE BECOMES THE DOMINATE FEATURE OVER THE
SOUTHERN PLAINS FOR THE UPCOMING WEEKEND. SOUTH TO SOUTHWESTERLY
WINDS UNDERNEATH THE HIGH WILL ALLOW FOR HOT AND HUMID CONDITIONS
TO RETURN ACROSS THE CWA. HIGH IN THE UPPER 90S/AROUND 100 DEGREES
LOOK LIKELY OVER MUCH OF THE REGION.
LATE IN THE WEEKEND A CANADIAN LOW PRESSURE SYSTEM IS FORECAST TO
APPROACH THE GREAT LAKES REGION WITH A WEAK COLD FRONT MOVING
THROUGH THE PLAINS. THIS BOUNDARY LOOKS TO PUSH INTO THE CWA
SUNDAY NIGHT INTO MONDAY AND BECOME NEARLY STATIONARY. A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THIS
FRONT...MAINLY ACROSS THE NORTHERN PART OF THE CWA. INDICATIONS
ARE THAT TEMPERATURES WITH THIS FRONT DO NOT LOOK TO BE AFFECT TOO
MUCH...THUS CONTINUING HOT AND HUMID CONDITIONS FOR THE START OF
THE NEXT WORK WEEK. A MORE SIGNIFICANT COLD FRONT LOOKS TO PUSH
INTO THE REGION MONDAY NIGHT AND TUESDAY AS THE CANADIAN LOW MOVES
OVER THE GREAT LAKES. THIS WILL ALLOW FOR CONTINUED PRECIP CHANCES
TUESDAY AND WEDNESDAY AND THE POTENTIAL FOR MUCH COOLER
TEMPERATURES. LATEST EXTENDED MODEL SOLUTIONS INDICATE THAT HIGH
TEMPS AROUND THE MIDDLE PART OF NEXT WEEK COULD BE IN THE
70S/80S...SO WE COULD HAVE THAT GOING FOR US...WHICH IS NICE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 96 77 99 / 10 0 0 10
FSM 72 94 74 97 / 10 10 10 10
MLC 73 94 73 97 / 10 0 10 0
BVO 71 96 73 98 / 0 0 0 10
FYV 70 90 71 94 / 10 10 10 10
BYV 69 89 72 93 / 10 10 10 10
MKO 71 94 73 97 / 10 0 0 10
MIO 71 93 73 96 / 10 0 10 10
F10 72 94 73 96 / 10 0 0 0
HHW 72 95 73 97 / 10 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....07
Hazardous weather outlook, Jul 10, 12:24 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT THU JUL 10 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CDT THU JUL 10 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA EAST OF HIGHWAY 69 AND
NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHWEST OSAGE COUNTY TO NORTHERN TULSA COUNTY.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHWEST OSAGE COUNTY TO NORTHERN TULSA COUNTY.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTH OF INTERSTATE 40 IN SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A MESO CONVECTIVE CLUSTER...MCV...OR CLUSTER OF THUNDERSTORMS
WILL CONTINUE OVER SOME OF NORTHEAST OKLAHOMA AND MUCH OF
NORTHWEST ARKANSAS THIS AFTERNOON. A FEW STORMS WITH THIS
CLUSTER MAY PRODUCE DAMAGING WINDS.
HEAVY RAINFALL WAS DEPOSITED BY THUNDERSTORMS THIS MORNING IN
A BAND FROM NORTHWEST OSAGE COUNTY TO NORTHERN TULSA COUNTY.
SHOULD THUNDERSTORMS CONTINUE OR REDEVELOP IN THIS SAME AREA
FLOODING WILL BECOME A LARGE CONCERN.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
HOT AND HUMID WEATHER WILL RETURN OVER THE WEEKEND WITH HEAT INDEX
VALUES EXCEEDING 100 IN MANY PLACES. A COLD FRONT WILL MOVE INTO
THE AREA EARLY NEXT WEEK RESULTING IN INCREASING THUNDERSTORM
CHANCES AS EARLY AS SUNDAY NIGHT IN PARTS OF NORTHEAST OKLAHOMA.
WELL BELOW NORMAL TEMPERATURES ARE FORECAST BEGINNING ABOUT THE
MIDDLE OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 10, 10:28 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CDT THU JUL 10 2014
ARZ019-OKZ069-072-101700-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
1128 AM CDT THU JUL 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
AT 1128 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF NATURAL DAM TO SHORT TO 6 MILES
SOUTHWEST OF SHORT...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...SHORT...UNIONTOWN...
CEDARVILLE...NATURAL DAM...FIGURE FIVE AND LEE CREEK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3572 9424 3555 9426 3549 9437 3551 9460
3558 9454 3572 9451
TIME...MOT...LOC 1628Z 275DEG 21KT 3570 9446 3557 9448
3552 9454Special weather statement, Jul 10, 10:50 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT THU JUL 10 2014
ARZ019-029-101715-
CRAWFORD AR-SEBASTIAN AR-
1150 AM CDT THU JUL 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHEASTERN SEBASTIAN
AT 1150 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CHESTER TO 6 MILES NORTHWEST OF
RUDY TO VAN BUREN...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...CONCORD...MOUNTAINBURG...VAN
BUREN...ALMA...CHESTER...KIBLER...SHIBLEY...FURRY...DYER...RUDY...
LOCKE...MOUNT GAYLER AND LAKE FORT SMITH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3566 9402 3566 9407 3557 9407 3539 9411
3544 9436 3560 9433 3574 9427 3576 9397
TIME...MOT...LOC 1650Z 279DEG 22KT 3572 9425 3560 9430
3543 9434Special weather statement, Jul 10, 11:14 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CDT THU JUL 10 2014
ARZ010-011-019-020-101800-
CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
1214 PM CDT THU JUL 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD...SOUTHERN MADISON AND SOUTHEASTERN
WASHINGTON
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 1214 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF BIDVILLE TO PINEY...MOVING EAST
AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PARADISE...PINEY...TAFT...BIDVILLE...RED STAR...LONELM...
CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS
BEND...CASS...REDDING...SAINT PAUL...PETTIGREW...COMBS...BRASHEARS...
DUTTON AND BOSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3587 9352 3577 9351 3576 9352 3576 9369
3558 9369 3553 9370 3556 9409 3581 9406
3591 9350 3588 9350
TIME...MOT...LOC 1714Z 265DEG 28KT 3580 9402 3557 9404Special weather statement, Jul 10, 11:16 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1216 PM CDT THU JUL 10 2014
ARZ020-029-101815-
FRANKLIN AR-SEBASTIAN AR-
1216 PM CDT THU JUL 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN AND NORTHEASTERN SEBASTIAN
AT 1216 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF VESTA TO BLOOMER TO BURNVILLE...
MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...ALIX...OZARK...CHARLESTON...BRANCH...URSULA...PETER
PENDER...VESTA...MEG...DENNING...CECIL...ALTUS...TONEY...WIEDERKEHR
VILLAGE...BURNVILLE...FORT CHAFFEE...BLOOMER AND ETNA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3532 9390 3523 9392 3523 9402 3517 9403
3518 9420 3536 9417 3539 9414 3545 9415
3545 9404 3552 9403 3555 9370 3538 9370
TIME...MOT...LOC 1716Z 264DEG 22KT 3547 9411 3531 9413
3520 9417Flash Flood, Tulsa
- When
- July 10, 12:49 PM CST to 3:00 PM CST
- Where
- Tulsa County, 7 mi NNE of Sperry to 4.01 mi ESE of Skiatook
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.394, -95.952
Heavy rain resulted in the flooding of portions of 166th St N.
Lightning, Rogers
- When
- July 10, 2:00 PM CST
- Where
- Rogers County, 6.2 mi SE of Collinsville
- Property damage
- $18,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.305, -95.753
A lightning strike hit a home, causing the brick chimney to break apart with pieces falling into the yard and onto the roof. The roof was damaged in several places by the falling bricks. The lightning also damaged a lot of the electrical wiring of the home and damaged some of the support beams of the roof as it passed through the house.
Flash Flood, Tulsa
- When
- July 10, 2:17 PM CST to 4:30 PM CST
- Where
- Tulsa County, 4.8 mi NW of Collinsville to 4.19 mi NW of Collinsville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.425, -95.882
Heavy rain resulted in the flooding of several county roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flooding in Virginia, July 10, 201410 injured · $728,000 · EF0 · 22 events
- Flash Flood and Hail in Nebraska, July 10, 2014$80,000 · 2.5 in hail · 15 events
- Flash Flood and Damaging Winds in Arkansas, July 10, 2014$52,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in South Carolina, July 10, 2014$26,000 · 65 kt wind · 5 events
- Lightning Strike in North Carolina, July 10, 2014$25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 10, 201415 events
- Hail and Damaging Winds in South Carolina, July 10, 20141 injured · 1 in hail · 6 events
- Flash Flood and Damaging Winds in New Mexico, July 10, 2014$15,000 · 58 kt wind · 3 events
- Damaging Winds in Georgia, July 10, 201460 kt wind · 10 events
- Flash Flooding and Damaging Wind in Arizona, July 10, 2014$12,000 · 5 events
- Flash Flood and Damaging Winds in North Carolina, July 10, 2014$11,000 · 50 kt wind · 4 events
- Hail in South Dakota, July 10, 20141.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535295, 537873, 535299.